MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC.; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC.; STAPLE, IMPLANTABLE
Catalog Number CDH25B
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the circular stapler misfired during the procedure.Was there any reported patient or user harm? no.Was there a significant delay? no.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/23/2026.D4 batch#: unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: was the firing sequence started but not completed? if yes: yes.Did the device deliver any staples? no.If yes, were the staples formed properly? na.What was the appearance of the deployed staples (b-formed, malformed, goal post/legs straight)? na.If yes, was the staple line complete? na.Was the backlight lit? no.Were there two complete tissue donuts? yes.Was it a partial cut? yes.If so what was cut partially, washer or tissue? tissue.If yes/no, was there any issue with the cut? yes.Was the device locked on tissue with the anvil closed? yes.If yes, what steps were taken to open the anvil? 2 full rotations counter clock-wise.If the anvil could not be opened, how was the device removed? na.Did the surgeon turn the rotation knob full revolutions as stated in the ifu? yes.Was the device difficult to close? no.Was there adjusting knob issues? no.Did the anvil detach? yes.Did indicator come into orange range? yes.Were there excessive tissue between the anvil and the deck? no.Did the surgeon wait the 15 seconds to fire the device? yes.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50867272
Report Number3005075853-2026-07890
Device Sequence Number9223482
Product Code GDW
UDI-Device Identifier10705036003458
UDI-Public(01)10705036003458(17)291031(10)362D37
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH25B
Device Lot Number362D37
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/15/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown